MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that the patient's catheter was found to be ruptured and leaking during drug infusion.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter is confirmed; however, the exact cause is unknown.The returned product was one 5 fr dual lumen powerpicc.An initial visual observation showed use residue on the returned sample.The catheter was returned in two pieces and appeared to have been cut at the 24 cm depth marker.Both lumens of the catheter were infused with a 12 ml syringe of water and a leak was observed near the 2 cm depth marker.A microscopic observation revealed a small, jagged, longitudinal split in the catheter near the 2 cm depth marker.The fracture surfaces were observed to be uneven with some linear striations.Additional damage was observed around this split as well as almost directly opposite the spilt; this additional damage was also observed to be jagged but appeared to be superficial.The catheter tubing was also observed to bulge slightly adjacent to the split with a slight linear artifact in the catheter material at the apex of this bulge.Some scratches on the catheter surface suggesting abrasive damage were also observed around the bulging area of the catheter tubing.The physical characteristics, location, and amount of damage observed on the returned sample suggest that the catheter was damaged during use, possibly due to contact with a metallic instrument, due to being compressed, and/or due to exposure to incompatible chemicals.However, there was insufficient evidence to determine the exact mechanism which caused the observed damage.Therefore, the cause of this damage is unknown at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19933698
Report Number3006260740-2024-04294
Device Sequence Number16834404
Product Code LJS
UDI-Device Identifier00801741027932
UDI-Public(01)00801741027932(11)230822(17)270228(10)REHU2347
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number3275155
Device Lot NumberREHU2347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown